Alert archive / Kentucky / Frost Advisories in 2011

Frost Advisory 1, NWS Louisville, KY

May 4, 201149 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this frost advisory at May 4, 2011, 2:37 PM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at May 5, 2011, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 4, 2011, 2:37 PM CDT (19:37 UTC)
In effect from
May 5, 2011, 1:00 AM CDT
Expired
May 5, 2011, 8:00 AM CDT
In force
7 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WWUS73 KLMK 041937
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM EDT WED MAY 4 2011

...FROST EXPECTED LATE TONIGHT ACROSS SOUTHERN INDIANA AND MUCH OF
CENTRAL KENTUCKY...

.AN AREA OF HIGH PRESSURE IS FORECAST TO MOVE INTO THE STATE
TONIGHT. THIS WILL BRING CLEAR SKIES AND NEAR CALM WINDS TO THE
REGION WHICH WILL RESULT IN TEMPERATURES FALLING INTO THE LOWER TO
MIDDLE 30S. AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER MIDNIGHT
WITH THE BEST POTENTIAL FOR WIDESPREAD FROST IN THE BLUEGRASS
REGION OF KENTUCKY.

INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057-
062>067-074>078-081-082-050345-
/O.NEW.KLMK.FR.Y.0001.110505T0600Z-110505T1300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
337 PM EDT WED MAY 4 2011 /237 PM CDT WED MAY 4 2011/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM
EDT /8 AM CDT/ THURSDAY. 


* OVERNIGHT TEMPERATURES WILL DROP TO NEAR FREEZING IN THE
  BLUEGRASS REGION OF CENTRAL KENTUCKY WHILE TEMPERATURES ACROSS
  SOUTHERN INDIANA AND NORTH-CENTRAL KENTUCKY ARE EXPECTED TO DROP
  INTO THE LOWER TO MIDDLE 30S BY SUNRISE TUESDAY. THE FROST IS
  EXPECTED TO MELT OFF BY 900 AM EDT.

* ACCUMULATION OF FROST DURING THE OVERNIGHT HOURS WITH READINGS
  IN THE LOWER 30S WILL BE COLD ENOUGH TO IMPACT NEW PLANTS AND
  VERY YOUNG SEEDLINGS. IF YOU HAVE NEWLY PLANTED PLANTS...COVER
  THEM OR BRING THEM INDOORS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MJ
4 follow-up statements
266 
WWUS73 KLMK 042026
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 PM EDT WED MAY 4 2011

...FROST EXPECTED LATE TONIGHT ACROSS SOUTHERN INDIANA AND MUCH
OF CENTRAL KENTUCKY...

.AN AREA OF HIGH PRESSURE IS FORECAST TO MOVE INTO THE STATE
TONIGHT. THIS WILL BRING CLEAR SKIES AND NEAR CALM WINDS TO THE
REGION WHICH WILL RESULT IN TEMPERATURES FALLING INTO THE LOWER
TO MIDDLE 30S. AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER
MIDNIGHT WITH THE BEST POTENTIAL FOR WIDESPREAD FROST IN THE
BLUEGRASS REGION OF KENTUCKY.

KYZ026-061-070>073-050430-
/O.EXA.KLMK.FR.Y.0001.110505T0600Z-110505T1300Z/
OHIO KY-BUTLER KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
INCLUDING THE CITIES OF...BEAVER DAM...MORGANTOWN...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE
326 PM CDT WED MAY 4 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. 

* OVERNIGHT TEMPERATURES WILL DROP TO NEAR FREEZING IN THE
  BLUEGRASS REGION OF CENTRAL KENTUCKY WHILE TEMPERATURES ACROSS
  SOUTHERN INDIANA AND CENTRAL KENTUCKY ARE EXPECTED TO DROP INTO
  THE LOWER TO MIDDLE 30S BY SUNRISE TUESDAY. THE FROST IS
  EXPECTED TO MELT OFF BY 900 AM EDT.

* ACCUMULATION OF FROST DURING THE OVERNIGHT HOURS WITH READINGS 
  IN THE LOWER 30S WILL BE COLD ENOUGH TO IMPACT NEW PLANTS AND 
  VERY YOUNG SEEDLINGS. IF YOU HAVE NEWLY PLANTED PLANTS...COVER 
  THEM OR BRING THEM INDOORS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057-
062>067-074>078-081-082-050430-
/O.CON.KLMK.FR.Y.0001.110505T0600Z-110505T1300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
426 PM EDT WED MAY 4 2011 /326 PM CDT WED MAY 4 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ THURSDAY. 

* OVERNIGHT TEMPERATURES WILL DROP TO NEAR FREEZING IN THE
  BLUEGRASS REGION OF CENTRAL KENTUCKY WHILE TEMPERATURES ACROSS
  SOUTHERN INDIANA AND CENTRAL KENTUCKY ARE EXPECTED TO DROP INTO
  THE LOWER TO MIDDLE 30S BY SUNRISE TUESDAY. THE FROST IS
  EXPECTED TO MELT OFF BY 900 AM EDT.

* ACCUMULATION OF FROST DURING THE OVERNIGHT HOURS WITH READINGS 
  IN THE LOWER 30S WILL BE COLD ENOUGH TO IMPACT NEW PLANTS AND 
  VERY YOUNG SEEDLINGS. IF YOU HAVE NEWLY PLANTED PLANTS...COVER 
  THEM OR BRING THEM INDOORS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MJ
694 
WWUS73 KLMK 050202
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 PM EDT WED MAY 4 2011

...FROST EXPECTED LATE TONIGHT ACROSS SOUTHERN INDIANA AND CENTRAL
KENTUCKY...

.AN AREA OF HIGH PRESSURE IS FORECAST TO MOVE INTO THE AREA
TONIGHT. THIS WILL BRING CLEAR SKIES AND NEAR CALM WINDS TO THE
REGION WHICH WILL RESULT IN TEMPERATURES FALLING INTO THE LOWER
TO MIDDLE 30S. AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER
MIDNIGHT WITH THE BEST POTENTIAL FOR WIDESPREAD FROST IN THE
BLUEGRASS REGION OF KENTUCKY.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050900-
/O.CON.KLMK.FR.Y.0001.110505T0600Z-110505T1300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1002 PM EDT WED MAY 4 2011 /902 PM CDT WED MAY 4 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ THURSDAY. 

* OVERNIGHT TEMPERATURES WILL DROP TO NEAR FREEZING IN THE 
  BLUEGRASS REGION OF CENTRAL KENTUCKY WHILE TEMPERATURES ACROSS 
  SOUTHERN INDIANA AND CENTRAL KENTUCKY ARE EXPECTED TO DROP 
  INTO THE LOWER TO MIDDLE 30S BY SUNRISE THURSDAY. THE FROST IS 
  EXPECTED TO MELT OFF BY 900 AM EDT. 

* ACCUMULATION OF FROST DURING THE OVERNIGHT HOURS WITH READINGS 
  IN THE LOWER 30S WILL BE COLD ENOUGH TO IMPACT NEW PLANTS AND 
  VERY YOUNG SEEDLINGS. IF YOU HAVE NEWLY PLANTED PLANTS...COVER 
  THEM OR BRING THEM INDOORS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

13
502 
WWUS73 KLMK 050827
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
427 AM EDT THU MAY 5 2011

...FROST EXPECTED EARLY THIS MORNING ACROSS SOUTHERN INDIANA AND
CENTRAL KENTUCKY...

.AN AREA OF HIGH PRESSURE IS SPRAWLED ACROSS OUR REGION THIS
MORNING...RESULTING IN CLEAR SKIES AND CALM WINDS. PRE-DAWN 
TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S OVER MOST AREAS
WILL ALLOW FROST FORMATION BEFORE SUNRISE WITH THE BEST POTENTIAL
FOR WIDESPREAD FROST OVER SOUTHEAST INDIANA AND THE BLUEGRASS
REGION OF KENTUCKY.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-051300-
/O.CON.KLMK.FR.Y.0001.000000T0000Z-110505T1300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
427 AM EDT THU MAY 5 2011 /327 AM CDT THU MAY 5 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS
MORNING. 

* PRE-DAWN TEMPERATURES WILL DROP TO NEAR FREEZING IN THE
  BLUEGRASS REGION OF CENTRAL KENTUCKY WHILE TEMPERATURES ACROSS
  SOUTHERN INDIANA AND MOST OF CENTRAL KENTUCKY FALL INTO THE
  LOWER TO MIDDLE 30S BY SUNRISE. THE FROST IS EXPECTED TO MELT
  OFF BY 900 AM EDT.

* ACCUMULATION OF FROST WITH READINGS IN THE LOWER 30S WILL BE
  COLD ENOUGH TO IMPACT NEW PLANTS AND VERY YOUNG SEEDLINGS. IF
  YOU HAVE NEWLY PLANTED PLANTS...COVER THEM OR BRING THEM
  INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
DK
896 
WWUS73 KLMK 051316
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
916 AM EDT THU MAY 5 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-051430-
/O.EXP.KLMK.FR.Y.0001.000000T0000Z-110505T1300Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
916 AM EDT THU MAY 5 2011 /816 AM CDT THU MAY 5 2011/

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES ACROSS THE REGION HAVE WARMED SIGNIFICANTLY THIS
MORNING AND THE THREAT OF FROST HAS ENDED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at May 4, 12:20 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 4, 12:20 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
120 PM EDT WED MAY 4 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

COMPACT SHORTWAVE CONTINUES TO MOVE ACROSS PORTIONS OF THE OHIO
VALLEY THIS MORNING.  MUCH OF OUR CENTRAL AND EASTERN SECTIONS ARE
CAUGHT IN THE DEEP THERMAL TROUGH.  THIS COMBINED WITH NORMAL
INSOLATION HAS RESULTED IN QUITE A BIT OF LOW CLOUDS...SPRINKLES AND
HAZE IN AREAS NORTHEAST OF A LINE FROM LOUISVILLE TO SOMERSET
KENTUCKY.  ALL OF THE GUIDANCE SUGGESTS THAT THIS WILL SLOWLY MOVE
EAST THIS AFTERNOON AND BEGIN TO BREAK UP.  FOR THIS FORECAST
UPDATE...HAVE INCREASED CLOUDS SIGNIFICANTLY IN THE EAST AND
NORTHEAST SECTIONS ALONG WITH ADDING SCATTERED SPRINKLES AND HAZE.
FEEL THAT MUCH OF THIS WILL END BY EARLY AFTERNOON.  ALSO HAVE
UPDATED HOURLY TEMPS TO REFLECT THE COOLER READINGS IN THE
NORTHEAST...AND TO LOWER AFTERNOON TEMPS THERE AS WELL.
TEMPERATURES IN THE BLUEGRASS WILL LIKELY STAY IN LOWER-MID 40S THIS
MORNING AND THEN BEGIN TO RISE IN THE AFTERNOON ONCE THE CLOUD DECK
BREAKS UP.

.SHORT TERM (TODAY AND TONIGHT)...

UPPER LEVEL TROF POSITIONED OVER THE OHIO VALLEY ATTM. ASSOCIATED
SURFACE TROF EXTENDS FROM NEAR CVG TO JUST WEST OF LEX TO NEAR
GLASGOW. POST TROF NW WINDS AND DRIER AIR SEEN IN OBS BEHIND TROF.
BWG DEVELOPED DENSE FOG BRIEFLY THEN QUICKY DISSIPATED WITH TROF
PASSAGE. GLASGOW SHOWING SIMILAR FOG TRENDS. DEBATED ON DENSE FOG
ADVISORY FOR OUR FAR E/SE COUNTIES BORDERING JKL AND OHX...WHERE
ADVISORIES HAVE BEEN POSTED. CURRENT WEBCAMS JUST SHOWING SOME LIGHT
FOG ACRS OUR SERN COUNTIES ATTM AND THINK WITH TROF APPROACHING...
PRE TROF FOG DEVELOPMENT WILL BE BRIEF AND ON THE WANE TOWARD
SUNRISE. WILL HOWEVER MONITOR AND MAY NEED TO ISSUE AN ADVISORY IN
THE NEXT 1-3 HRS.

LOW CLOUDS WILL DEVELOP/MOVE IN TODAY FOR MOST AREAS...WITH OUR SWRN
COUNTIES TO SEE THE MOST SUN AS HIGH PRES/UPPER LEVEL RIDGE BUILD IN
TDA AND TNGT. CLOUDS WILL HOLD TEMPS DOWN A BIT...ESPECIALLY ACRS
SERN INDIANA AND THE BLUEGRASS REGION OF KY (MID 50S). FROST
POTENTIAL THERE FOR TGNT...ESPECIALLY OVER OUR ERN KY COUNTIES/SERN
INDIANA AS HIGH PRES MOVES DIRECTLY OVERHEAD/SKIES CLEAR/WINDS GO
LIGHT TO CALM. CONCERNED HOWEVER ABOUT WARM GROUND TEMPS. WILL DEAL
WITH A POTENTIAL FOG HEADLINE IN THE NEAR TERM AND LET THE DAY SHIFT
BETTER PINPOINT THE NEED/AREA FOR A FROST HEADLINE FOR EARLY THU
MORNING.

WILL LEAVE CURRENT AREAL FLOOD WARNINGS AS IS FOR NOW...WHILE RIVER
FLOODING HAS CEASED AT DEPUTY ON THE MUSCATATUCK. WILL LIKELY BE
ABLE TO DROP MOST AREAL FLOOD WARNINGS LATER TODAY AND DROP BLUE
LICKS SPRING FROM THE RIVER FLOOD CATEGORY.

.LONG TERM (THURSDAY - TUESDAY)...

THURSDAY-FRIDAY NIGHT...

SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE REGION DURING THE
MORNING HOURS THURSDAY. THIS SYSTEM WILL SLIDE OFF TO THE EAST AS
OUR NEXT WEATHER SYSTEM APPROACHES FROM THE NORTHWEST FOR FRIDAY.
UNTIL THEN...EXPECT DRY CONDITIONS AND GENERALLY CLEAR SKIES
THURSDAY AND THURSDAY EVENING. AS THE HIGH SLIDES EAST WINDS WILL
BECOME SOUTHERLY THROUGH THE DAY THURSDAY AND PROVIDE A WARM-UP INTO
THE MID AND UPPER 60S...PERHAPS 70 IN THE SOUTH AND IN URBAN AREAS.

OUR NEXT WEATHER SYSTEM WILL SWING ACROSS THE MIDWEST IN NORTHWEST
FLOW ALOFT AND DRAG A COLD FRONT ACROSS OUR FORECAST AREA LATE
THURSDAY NIGHT INTO FRIDAY. RAIN SHOWERS WILL SPREAD ACROSS THE
AREA...WITH THE BEST CHANCES ACROSS THE NORTHERN FORECAST AREA. WITH
COLD TEMPERATURES ALOFT CREATING DECENT LAPSE RATES AND SREF
PROBABILITIES INDICATING A CHANCE OF NEGATIVE LI/S....A FEW
ISOLATED STORMS MAY BE POSSIBLE. WILL KEEP LOW CHANCE POPS ACROSS
THE NORTH AND SLIGHT CHANCE POPS ACROSS THE SOUTH. EXPECT IMPROVING
CONDITIONS THROUGH FRIDAY AFTERNOON AS THE FRONT QUICKLY PUSHES
EAST. THIS IS EVIDENT IN TIME-HEIGHT PROJECTIONS...AS THEY
ILLUSTRATE CLEARING FROM WEST TO EAST FRIDAY AFTERNOON.

AS FOR TEMPERATURES...EXPECT FRIDAY MORNING TEMPS GENERALLY IN THE
MID AND UPPER 40S AND HIGHS IN THE MID TO UPPER 60S. ONCE AGAIN...A
FEW LOCATIONS COULD REACH 70 AS THE WINDS BACK TO MORE SOUTHWESTERLY
THROUGH THE AFTERNOON.

SATURDAY-SUNDAY...

THE LATEST GFS AND ECMWF CONTINUE TO DIFFER ON THE SATURDAY WEATHER
SYSTEM. THE GFS IS A LITTLE STRONGER WITH THE MID-LEVEL
TROUGH...WHILE THE ECMWF IS WEAKER. FOR NOW...WILL LEAN TOWARD THE
ECMWF...GEFS...AND NAEFS SOLUTION...WITH A LITTLE OF THE GFS TIMING
THROWN IN. THIS WILL YIELD THE BEST CHANCE OF PRECIPITATION /STORMS/
SATURDAY AFTERNOON AND EVENING. THIS IS COINCIDENT WITH THE COLD
FRONTAL PASSAGE OF THIS SYSTEM. GUIDANCE CONTINUES TO INDICATE THE
BEST RAIN CHANCES REMAIN ACROSS OUR NORTHERN FORECAST AREA SATURDAY
AFTERNOON. THE FRONT APPEARS TO STALL ACROSS SOUTHERN KENTUCKY. THIS
COULD PROLONG RAIN CHANCES INTO SUNDAY ACROSS THE ENTIRE FORECAST
AREA...BUT MORE NOTABLY ACROSS THE NORTHEAST. WILL KEEP CHANCE POPS
ACROSS MOST OF THE FORECAST AREA SATURDAY NIGHT...THEN JUST SLIGHT
CHANCE ACROSS THE NORTHEAST SUNDAY MORNING. AS PREVIOUSLY
MENTIONED...THE RAIN CHANCES MAY NEED TO BE INCREASED ACROSS THE
ENTIRE FORECAST AREA SUNDAY...WILL CONTINUE TO MONITOR MODEL TRENDS.

AS FOR TEMPERATURES...IT WILL BE WARM SATURDAY WITH HIGH TEMPS
GENERALLY IN THE MID 70S AIDED BY BREEZY SOUTHWESTERLY WINDS.
OVERNIGHT LOWS SHOULD RANGE IN THE MID TO UPPER 50S. SUNDAY MAX
TEMPERATURES WILL BE A TOUCH FORECAST. IF THE STALLED FRONT RETREATS
NORTHWARD AS A WARM FRONT...TEMPS WILL REACH THE MID AND UPPER 70S.
HOWEVER...IF THE STALLED FRONT TAKES LONGER TO PUSH THROUGH THE AREA
AND PRECIP CHANCES /CLOUDS/ LINGER INTO SUNDAY...THEN THIS WILL
LIKELY KEEP TEMPS DOWN.

MONDAY-TUESDAY...

ALL THE MODELS CONTINUE TO SHOW A STRENGTHENING RIDGE ACROSS THE
EASTERN CONUS EARLY NEXT WEEK. UNDER THESE CONDITIONS WE SHOULD
REMAIN DRY MONDAY AND TUESDAY...WITH A WARM UP INTO THE LOW TO MID
80S. MODELS DO INDICATE A GLANCING SHOT OF PRECIP MONDAY NIGHT INTO
TUESDAY...BUT WILL HOLD OFF ON INTRODUCING SHOWERS OR THUNDERSTORMS
AT THIS TIME AS MODEL UNCERTAINTY IS TOO GREAT.

&&

.AVIATION (18Z TAF ISSUANCE)...

UPPER LEVEL AND SURFACE TROUGH CONTINUES TO PULL AWAY FROM THE TAF
SITES.  CONTINUED MOIST FLOW WITHIN THE COLD THERMAL TROUGH ON THE
BACK SIDE OF THE DEPARTING SYSTEM WILL CONTINUE TO PROVIDE BKN CIGS
AT KSDF AND KLEX THIS AFTERNOON.  MVFR CIGS ARE EXPECTED AT KLEX FOR
THE NEXT FEW HOURS BUT CIGS SHOULD START TO IMPROVE AND GO TO VFR BY
04/21Z.  AS THE SYSTEM CONTINUES TO PULL OFF TO THE EAST...CLEARING
SKIES ARE EXPECTED TO MOVE IN FROM THE WEST AND SKIES ARE EXPECTED
TO BE MOST CLEAR OVERNIGHT.  SFC WINDS THIS AFTERNOON WILL BE OUT OF
THE NORTHWEST AT 8-10KTS BUT WILL DROP TO LIGHT AND VARIABLE AFTER
05/01Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........MJ
SHORT TERM.....DK/11
LONG TERM......MJP
AVIATION.......MJ
Hazardous weather outlook, May 4, 3:30 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 AM EDT WED MAY 4 2011

INZ076>079-083-084-089>092-KYZ023>031-034>043-045>048-053>055-
061>065-071-050800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
LARUE KY-MARION KY-BOYLE KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-WARREN KY-
430 AM EDT WED MAY 4 2011 /330 AM CDT WED MAY 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

RIVER AND ISOLATED AREAL FLOODING WILL CONTINUE TODAY AND TONIGHT.
SEE WEATHER.GOV/LOUISVILLE FOR THE LATEST FORECASTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TWO MORE STORM SYSTEMS WILL APPROACH THE REGION LATE THURSDAY NIGHT
AND AGAIN SATURDAY. BOTH SYSTEMS MAY PRODUCE THUNDERSTORMS WITH
DANGEROUS LIGHTNING...ESPECIALLY ACROSS SOUTH-CENTRAL INDIANA AND
NORTH-CENTRAL KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ032-033-049-056-057-066-067-070-072>078-081-082-050800-
TRIMBLE KY-HENRY KY-CLARK KY-GARRARD KY-MADISON KY-CASEY KY-
LINCOLN KY-LOGAN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
430 AM EDT WED MAY 4 2011 /330 AM CDT WED MAY 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TWO MORE STORM SYSTEMS WILL APPROACH THE REGION LATE THURSDAY NIGHT
AND AGAIN SATURDAY. BOTH SYSTEMS MAY PRODUCE THUNDERSTORMS WITH
DANGEROUS LIGHTNING...ESPECIALLY ACROSS SOUTH-CENTRAL INDIANA AND
NORTH-CENTRAL KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

11/MJP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:01 AM CDTRiver Flood WarningLMKHart23 hr
May 4, 3:27 PM CDTAreal Flood WarningLMKBullitt, Hardin, Jefferson, Spencer24 hr
May 4, 3:48 PM CDTAreal Flood WarningLMKBreckinridge, Hancock, Meade, Ohio24 hr
May 4, 3:52 PM CDTAreal Flood WarningLMKEdmonson, Hart, Larue24 hr

Nearby

Frost Advisories in Kentucky, 2011Frost Advisories in Indiana, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.